|Elevated Pulse Rate
Jun 22, 2000
I was diagnosed in 4/99 with Hiv... initial vl of 79,000 and cd4 of 585 .. This was after a seroconversion in 2/99 .. I immediately went on to d4t/3tc/ddi . and within three months my vl < 50, cd4 755 ... my question is... at the beginning of treatment my pulse rate was 64 and over that last year has steadily climbed to 100 and has continued to stay there... I lift weight 3-4 times a week but limit the amount of cardio because of recent weight loss due to zerit... Is there anything which can explain the increased pulse rate..... I'm in good physical shape and can't find anything to answer this delima....
Response from Dr. Henry
Have you had your hemoglobin, testosterone, lactic acid, thyroid levels checked as well as liver and kidney function? Have you had any change in the body fat distribution (a possible sign of metabolic problems). There is increasing awareness that continuous use of almost any anti-HIV cocktail may lead to some type of problem over the course of many years. Your current regimen is a simple class sparing regimen that has worked well for you from the HIV-perspective. There may be some risk for mitochondrial dysfunction over the very long term. Whether your elevated heart rate is related to your HIV drugs is not clear and I would have those other factors checked. There is interest in drug holidays, pulse therapy, or drug switches as a way to both control HIV long-term while minimizing side effects but good data is scant. Keith Henry, M.D.
Is St John's Wort safe for HIV+ woman??
- Probability Of Getting HIV From Sharing A Razor
- Ear Infection Sign Of HIV Infection
- How Long Do I Wait To Get Tested After Sex With A Prostitute?
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
- Are Genital Warts Deadly?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.